MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-23-09
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Joint Laxity (4526); Insufficient Information (4580)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.(d10) concomitant device(s): (b)(6), 200-04-33 - bandeja tib cementada aleta 3f/3t.(b)(6), 232-02-03 - comp.Femoral asimetrico poroso cr nº3 izq.
 
Event or Problem Description
As reported, on (b)(6) 2023 this patient was implanted with a 200-23-09 cr tibial insert sz3, 9mm, serial number (b)(6) on (b)(6) 2011.Patient was revised on (b)(6) 2022 due to polyethylene wear.No additional details are available at this time the insert was manufactured on 6/9/2010 and was packaged in a vacuum bag with no evoh.No other information was provided at this time.
 
Additional Manufacturer Narrative
H3: the revision reported may have been due to third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which may have led to prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this failure cannot be confirmed as it was not reported, and the device was not available for evaluation and images of the explanted device /radiographs were not provided.
 
Additional Manufacturer Narrative
The following sections have corrected information: h6.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been due to third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which may have led to prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this failure cannot be confirmed as it was not reported, and the device was not available for evaluation and images of the explanted device /radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5, h6, h11.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear.Potential root causes of uneven pressure distribution from the alleged joint instability and/or potential malalignment of the femoral and/or tibial component could not be confirmed from the provided information.Additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and radiographs and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported approximately 131 months after a total knee arthroplasty (unknown side) a patient underwent a revision.Patient presented with pain, mild instability and mild tibial osteolysis approximately 4 years post initial surgery.Approximately 8 years post the initial surgery, it was observed the patient had experienced tibial osteolysis, while the femur remained in good health.It was reported approximately 1 year prior to the revision surgery, the patient showed evidence of osteolysis in both the tibia and femur.The patient was revised to a competitor's construct.No post operative reports were provided.A photo of the explanted insert was provided.No surgical or medical interventions were reported.Patient's outcome post operatively was reported as unknown.

Brand Name
CR TIBIAL INSERT SZ3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18347182
Report Number1038671-2023-03012
Device Sequence Number20234165
Product Code JWH
UDI-Device Identifier10885862040244
UDI-Public10885862040244
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2018
Device Catalogue Number200-23-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer03/25/2024
11/04/2024
05/12/2025
08/04/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date03/29/2024
12/02/2024
05/12/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight77 KG